A Caltech Library Service

A simple parameterization for ice sheet ablation rate

Pollard, David (1980) A simple parameterization for ice sheet ablation rate. Tellus, 32 (4). pp. 384-388. ISSN 0280-6495. doi:10.1111/j.2153-3490.1980.tb00965.x.

[img] PDF - Published Version
Creative Commons Attribution.


Use this Persistent URL to link to this item:


A parameterization of monthly mean ice sheet ablation as a function only of surface air temperature and insolation is examined. By considering differences in summer climate between the present and the last ice age, it is suggested that the parameterization adequately describes long-term changes in ablation. Although significant discrepancies are found between the parameterization and the seasonal variation of ablation observed on present-day glaciers, the seasonal ablation cycle is still predicted accurately enough to maintain the validity of the parameterization for long-term net annual variations.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:This journal is published under the terms of the Creative Commons Attribution 4.0 International (CC-BY 4.0) License. (Manuscript received January 8, 1980) Contribution number 3374 of the Division of Geological and Planetary Sciences, California Institute of Technology, Pasadena, California 9 1 125, U.S.A.
Other Numbering System:
Other Numbering System NameOther Numbering System ID
Division of Geological and Planetary Sciences3374
Issue or Number:4
Record Number:CaltechAUTHORS:20150810-093723012
Persistent URL:
Official Citation:POLLARD, D. (1980), A simple parameterization for ice sheet ablation rate. Tellus, 32: 384–388. doi: 10.1111/j.2153-3490.1980.tb00965.x
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:59344
Deposited By: George Porter
Deposited On:10 Aug 2015 16:47
Last Modified:10 Nov 2021 22:19

Repository Staff Only: item control page